Alert archive / Hawaii / Gale Warnings in 2011

Gale Warning 3, NWS Honolulu, HI

November 9, 2011

NWS Honolulu, HI issued this gale warning at Nov 9, 2011, 12:54 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 12:54 PM HST (22:54 UTC)
Expired
Nov 11, 2011, 7:02 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHHW70 PHFO 092254
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1254 PM HST WED NOV 9 2011

...WINDS AND SEAS INCREASING ACROSS THE HAWAIIAN COASTAL WATERS...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE
TO STRONG OVER THE NEXT FEW DAYS.

PHZ120-121-124-101200-
/O.UPG.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/
/O.NEW.PHFO.GL.W.0003.111109T2254Z-111111T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
1254 PM HST WED NOV 9 2011

...GALE WARNING IN EFFECT UNTIL 6 PM HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 
  13 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-101200-
/O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
1254 PM HST WED NOV 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH 
  SEAS 9 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
6 follow-up statements
800 
WHHW70 PHFO 100132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST WED NOV 9 2011

...WINDS AND SEAS TO REMAIN ELEVATED OVER THE NEXT COUPLE OF DAYS...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE
TO STRONG OVER THE NEXT COUPLE OF DAYS.

PHZ120-121-124-101445-
/O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
332 PM HST WED NOV 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 
  13 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-101445-
/O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
332 PM HST WED NOV 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH 
  SEAS 9 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
946 
WHHW70 PHFO 100730
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 PM HST WED NOV 9 2011

...WINDS AND SEAS TO REMAIN ELEVATED OVER THE NEXT COUPLE OF
DAYS...

.HIGH PRESSURE NORTH OF THE STATE WILL KEEP TRADE WINDS MODERATE
TO STRONG OVER THE NEXT COUPLE OF DAYS.

PHZ120-121-124-102030-
/O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
930 PM HST WED NOV 9 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 
  13 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-102030-
/O.CON.PHFO.SC.Y.0043.000000T0000Z-111111T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
930 PM HST WED NOV 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH 
  SEAS 9 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
158 
WHHW70 PHFO 101334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST THU NOV 10 2011

...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN
CONDITIONS OVER THE NEXT COUPLE OF DAYS...

.HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG
TRADE WINDS OVER THE NEXT COUPLE OF DAYS.

PHZ120-121-124-110245-
/O.CON.PHFO.GL.W.0003.000000T0000Z-111111T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
334 AM HST THU NOV 10 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 35 KNOTS...WITH GUSTS UP TO 45 KNOTS. ROUGH SEAS 
  13 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-110245-
/O.EXT.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
334 AM HST THU NOV 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...THROUGH EARLY THURSDAY EVENING...NORTHEAST 
  WINDS UP TO 30 KNOTS...WITH GUSTS LOCALLY TO 35 KNOTS. ROUGH 
  SEAS 9 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
174 
WHHW70 PHFO 110134
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST THU NOV 10 2011

...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN
CONDITIONS...

.HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG
TRADE WINDS.

PHZ120-121-124-111445-
/O.EXT.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
334 PM HST THU NOV 10 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP
  TO 45 KNOTS. ROUGH SEAS 13 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-111445-
/O.CON.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
334 PM HST THU NOV 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS
  LOCALLY TO 35 KNOTS. ROUGH SEAS 9 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
482 
WHHW70 PHFO 111340
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
340 AM HST FRI NOV 11 2011

...ELEVATED WINDS AND SEAS GENERATING ROUGH...HAZARDOUS OCEAN
CONDITIONS...

.HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG
TRADE WINDS.

PHZ120-121-124-120245-
/O.CON.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
340 AM HST FRI NOV 11 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 35 KNOTS...WITH GUSTS UP
  TO 45 KNOTS. ROUGH SEAS 15 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>119-122-123-120245-
/O.CON.PHFO.SC.Y.0043.000000T0000Z-111112T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
340 AM HST FRI NOV 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...NORTHEAST WINDS UP TO 30 KNOTS...WITH GUSTS
  LOCALLY TO 45 KNOTS. ROUGH SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
127 
WHHW70 PHFO 111702
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
702 AM HST FRI NOV 11 2011

...STRONG WINDS CONTINUE TO GENERATE ROUGH OCEAN CONDITIONS...

.HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE MODERATE TO STRONG
TRADE WINDS.

PHZ120-121-124-120615-
/O.CAN.PHFO.GL.W.0003.000000T0000Z-111112T0400Z/
/O.EXB.PHFO.SC.Y.0043.000000T0000Z-111113T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS-
702 AM HST FRI NOV 11 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 25
  TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 9 TO 15
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PHZ110>119-122-123-120615-
/O.EXT.PHFO.SC.Y.0043.000000T0000Z-111113T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS-
BIG ISLAND LEEWARD WATERS-
702 AM HST FRI NOV 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
SATURDAY. 

* WINDS AND SEAS...THROUGH EARLY SATURDAY EVENING...EAST WINDS 25
  TO 30 KNOTS...WITH GUSTS UP TO 35 KNOTS. ROUGH SEAS 9 TO 15
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:50 PM HST, 4 minutes earlier.

Area forecast discussion, Nov 9, 12:50 PM HST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1250 PM HST WED NOV 9 2011

.UPDATE...
STRONG HIGH PRESSURE NORTH OF THE ISLANDS IS DRIVING A STRONG
TRADE WIND FLOW OVER THE ISLANDS THIS AFTERNOON. AS THESE WINDS
INTERACT WITH THE HIGH TERRAIN OF THE LARGE ISLANDS OF MAUI AND THE
BIG ISLAND...THEY ARE ACCELERATING TO THE POINT THAT MANY LOCATIONS
IN MAUI COUNTY AND THE BIG ISLAND ARE REPORTING SUSTAINED WINDS IN
EXCESS OF 30 MPH...NECESSITATING A WIND ADVISORY. ALTHOUGH WINDS
MAY DIMINISH SLIGHTLY OVERNIGHT IN SOME AREAS...THEY ARE EXPECTED
TO INCREASE AGAIN ON THURSDAY...AND THE ADVISORY IS IN EFFECT
THROUGH THE DAY THURSDAY. THESE WINDS ARE ALSO STRONG ENOUGH TO
REQUIRE A GALE WARNING FOR THE PAILOLO AND ALENUIHAHA CHANNELS...AS
WELL AS WATERS SOUTHEAST OF THE BIG ISLAND.

&&

.SYNOPSIS...
SHOWERS WILL DIMINISH BY AFTERNOON ACROSS THE SMALLER ISLANDS...
ALTHOUGH A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN ALONG THE KONA
SLOPES OF THE BIG ISLAND THIS AFTERNOON. MAINLY WINDWARD AND MAUKA
SHOWERS WILL PREVAIL THURSDAY. ANOTHER ROUND OF UNSETTLED WEATHER IS
EXPECTED THURSDAY NIGHT AND FRIDAY. BUILDING HIGH PRESSURE WILL KEEP
THE TRADES STRONG FOR THE REMAINDER OF THIS WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS A SHARP UPPER LEVEL TROUGH OVER THE
EASTERN HALF OF THE STATE...WITH A SHORTWAVE SOUTHWEST OF KAUAI
DIGGING DOWN BACK SIDE OF THE TROUGH. 12Z SOUNDINGS FROM HILO AND
LIHUE SHOW AN UNSTABLE AIRMASS ACROSS THE ISLANDS. THE LIHUE
SOUNDING IS THE MOST UNSTABLE...WITH OVER 1000 J/KG CAPE AND LITTLE
CIN FROM AN UNMODIFIED SURFACE PARCEL. PRECIPITABLE WATERS FROM THE
SOUNDINGS ARE JUST OVER 1.3 INCHES. THE EARLY MORNING AMSU/SSMI
IMAGERY SHOWS SIMILAR PW VALUES EXTENDING EAST OF THE BIG ISLAND...
BUT DRIER AIR WITH PW VALUES NEAR 1 INCH IS LOCATED WITHIN 100 MILES
NORTH OF THE SMALLER ISLANDS. ANOTHER BAND OF HIGHER MOISTURE IS
LOCATED ABOUT 400-500 MILES NORTHEAST OF THE STATE.

RADAR AND SATELLITE IMAGERY SHOW SHOWERS DIMINISHING ACROSS MAUI
COUNTY AND OAHU...AND STARTING TO DIMINISH ACROSS KAUAI...AS DRIER
AIR NORTH OF THE AREA MOVES ACROSS THE ISLANDS. BANDS OF SHOWERY LOW
CLOUDS CONTINUE TO FEED INTO THE BIG ISLAND...AND SHOWERS WILL
REMAIN ACTIVE ACROSS WINDWARD SECTIONS. WITH THE UNSTABLE AIRMASS...
AFTERNOON CONVECTION IS EXPECTED ACROSS LEEWARD SLOPES OF THE BIG
ISLAND...AND A SLIGHT CHANCE OF THUNDERSTORMS WILL REMAIN IN PLACE
FOR LEEWARD BIG ISLAND.

FORECAST SOUNDINGS FROM THE GFS SHOW THE DRYING OCCURING DURING THE
DAY...AND A WEAK INVERSION DEVELOPING. THIS INVERSION WEAKENS AND
BECOMES MORE ELEVATED DURING THE DAY ON THURSDAY...AS LOW LEVELS
START TO MOISTEN AGAIN. THE GREATER MOISTURE WILL MOVE THROUGH
THURSDAY NIGHT/FRIDAY. THE UPPER LOW IS FORECAST TO REMAIN OVER THE
STATE...AND MID-LEVELS ACTUALLY COOL BY A DEGREE OR SO AS THE LOW
SHIFTS WESTWARD OVER THE ISLANDS. THE COMBINATION OF MOISTURE AND
UNSTABLE CONDITIONS WILL LEAD TO GREATER SHOWER COVERAGE AND
INTENSITY. IN ADDITION TO GREATER POPS/QPF...THERE IS A POSSIBILITY
OF THUNDERSTORMS AGAIN FOR THURSDAY NIGHT AND FRIDAY.

HIGH PRESSURE FAR NORTH OF THE STATE WILL KEEP STRONG TRADE WINDS
OVER THE ISLANDS THIS WEEK. RADAR VAD WIND PROFILES AND ACARS
SOUNDINGS INTO HONOLULU SHOW UP TO 30 KNOTS OF WIND IN THE
LOW-LEVELS. LOCATIONS EXPOSED TO A FUNNELING UNDER A NORTHEAST WIND
/SUCH AS LANAI/ WILL BE QUITE GUSTY. THIS TIGHT GRADIENT AND
CONSEQUENTLY THE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH THE
WORK WEEK...THEN BEGIN TO DIMINISH OVER THE WEEKEND.

OVER THE WEEKEND...THE UPPER LOW NEAR THE STATE WILL SLOWLY MOVE
NORTHEAST...ALLOWING CONDITIONS OVER THE ISLANDS TO STABILIZE
SOMEWHAT. FORECAST SOUNDINGS SHOW A WEAK INVERSION DEVELOPING FRIDAY
NIGHT...ALTHOUGH LOW-LEVELS REMAIN RATHER SATURATED. SHOWER COVERAGE
WILL REMAIN HIGHER THAN NORMAL ON SATURDAY...THEN DIMINISH TO MORE
NORMAL LEVELS FOR SUNDAY INTO NEXT WEEK. WITH TRADE WINDS WEAKENING
TO MORE MODERATE LEVELS...RAINFALL WILL STILL BE FOCUSED MAINLY
ACROSS WINDWARD AND MAUKA AREAS.

&&

.AVIATION...
DUE TO STRONG TRADE WINDS...AIRMET TANGO REMAINS IN PLACE FOR LOW
LEVEL TURBULENCE BLW 100...S AND W OF THE TERRAIN ON ALL ISLANDS.
ALTHOUGH THE TYPICAL LOW LEVEL INVERSION IS NON-EXISTENT...THE
AIRMET WILL REMAIN IN EFFECT AS TRADES WILL BE ESPECIALLY STRONG
THROUGH THURSDAY. AIRMET SIERRA IS CURRENTLY IN EFFECT FOR MT OBSC
OVER THE NE FACING SLOPES OF THE BIG ISLAND...AND WILL LIKELY
CONTINUE THROUGH THE DAY.

DRIER AIR MOVING OVER MOST ISLANDS WILL MEAN A DECREASE IN SHRA...
AND THE MAJORITY OF THE TERMINALS WILL HAVE VFR CONDITIONS. BRIEF
MVFR CIGS/VIS WILL CONTINUE TO AFFECT PHTO THROUGH THE DAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL COASTAL WATERS DUE
TO THE STRONG WINDS OF 25 KNOTS OR GREATER AND COMBINED SEAS OF 10
FT OR GREATER. WINDS ARE STRONGEST THROUGH THE PAILOLO AND
ALENUIHAHA CHANNELS...WHERE FUNNELED WINDS MAY LEAD TO GALE FORCE
WIND GUSTS. THESE CONDITIONS WILL CONTINUE THROUGH THURSDAY BEFORE
STARTING TO SLOWLY DIMINISH.

SURF OBSERVATIONS FROM KAUAI CAME IN AT 4-8 FEET FOR EAST FACING
SHORES. COMBINED SEAS AT THE MOKAPU BUOY HAVE ALSO RAMPED UP ANOTHER
2 FEET THIS MORNING. WITH THE TRADE SWELL EXPECTED TO BUILD FURTHER
THROUGH THURSDAY...IN ADDITION TO A LONGER PERIOD NORTH-NORTHEAST
SWELL EXPECTED ON FRIDAY...WE WILL UPDATE TO ISSUE A HIGH SURF
ADVISORY FOR EAST FACING SHORES.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY THROUGH THURSDAY AFTERNOON FOR ALL HAWAIIAN
WATERS.

HIGH SURF ADVISORY THROUGH SATURDAY AFTERNOON FOR EAST FACING SHORES
OF KAUAI...OAHU...MOLOKAI...MAUI..AND THE BIG ISLAND.

WIND ADVISORY UNTIL 6 PM HST THURSDAY FOR MOLOKAI WINDWARD-LANAI-
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD
HALEAKALA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA.

GALE WARNING UNTIL 6 PM HST THURSDAY FOR PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS.

&&

PUBLIC/MARINE...BRAVENDER
UPDATE/AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 5:12 PM HSTSpecial Marine WarningHFO51 min
Nov 9, 10:31 AM HSTHigh Surf AdvisoryHFOHonolulu, Kalawao4 days
Nov 9, 12:24 PM HSTWind AdvisoryHFOHawaii, Kalawao42 hr

Nearby

Gale Warnings in Hawaii, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.